# SDR 2001F00112

- Difficulty date: June 20, 2001
- Submitted: July 16, 2001
- Operation: Air carrier
- Aircraft: N57717
- Make and model: Snias AS350BA
- Aircraft serial: 1334
- Engine: Lyc LTS101600A3
- System (JASC): 2435 · Starter-Generator
- Part: Starter Gen
- Part number: 23032022
- Part serial: 22001
- Condition: Faulty
- Location: Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: R
- Precautionary procedure: O

## Discrepancy

AIRCRAFT ENGINE BEGAN SURGING IN FLIGHT WITH EVIDENCE OF POWER LOSS BY ROTOR RPM DROOP.  A PRECAUTIONARY LANDING WAS COMPLETED WITH ENGINE OPERATING.  A NORMAL SHUTDOWN/COOLDOWN WAS COMPLETED.  SUBSEQUENT GROUND RUN VERIFIED STRONG HIGH FREQUENCY VIBRATION IN BOTH STARTER GENERATOR AND FUEL CONTROL AND ENGINE SURGING.  REPLACEMENT OF STARTER GENERATOR CORRECTED DEFECT.   BAD STARTER, OVERHAULED IN 1993.  SUSPECT GREASE DRIED UP.  RECOMMENDED CALENDER BASED BEARING REPLACEMENTS.
